Alert archive / Nebraska / Flash Flood Warnings in 2018
Flash Flood Warning 17, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jul 18, 2018, 6:08 PM CDT for Knox County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2018, 6:08 PM CDT (23:08 UTC)
- Expired
- Jul 18, 2018, 10:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 124 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072 WGUS53 KOAX 182308 FFWOAX NEC107-190315- /O.NEW.KOAX.FF.W.0017.180718T2308Z-180719T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Omaha/Valley Nebraska 608 PM CDT WED JUL 18 2018 The National Weather Service in Omaha has issued a * Flash Flood Warning for... Eastern Knox County in northeastern Nebraska... * Until 1015 PM CDT. * At 607 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Bloomfield, Wausa, Crofton and Lindy. Additional rainfall amounts of 1 to 3 inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4283 9749 4245 9749 4252 9786 4283 9787 $$ FOBERT
2 follow-up statements
089 WGUS73 KOAX 190000 FFSOAX Flash Flood Statement National Weather Service Omaha/Valley Nebraska 700 PM CDT WED JUL 18 2018 NEC107-190315- /O.CON.KOAX.FF.W.0017.000000T0000Z-180719T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Knox NE- 700 PM CDT WED JUL 18 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR EASTERN KNOX COUNTY... At 656 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across eastern portions of the warned area. Radar estimated amounts of 3 to 5 inches between Crofton, Bloomfield and Wausau. Flash flooding is expected to begin shortly. Some locations that may experience flooding include... Bloomfield, Wausa, Crofton and Lindy. Rainfall will be decreasing over the next hour as the storm moves east of the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4283 9749 4245 9749 4252 9786 4283 9787 $$ FOBERT
905 WGUS73 KOAX 190044 FFSOAX Flash Flood Statement National Weather Service Omaha/Valley Nebraska 744 PM CDT WED JUL 18 2018 NEC107-190315- /O.CON.KOAX.FF.W.0017.000000T0000Z-180719T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Knox NE- 744 PM CDT WED JUL 18 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR NORTHEASTERN KNOX COUNTY... At 739 PM CDT, Thunderstorms had exited the region, with doppler radar indicating 2 to 3 of rain over northeastern Knox County in the last 2 hours. Runoff from this rainfall is expected to continue over the next couple hours, allowing the risk for flash flooding to persist. Some locations that will experience flooding include... Crofton and Lindy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4283 9749 4254 9749 4274 9787 4283 9787 $$ Albright
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 4:39 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 18, 4:39 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 439 PM CDT Wed Jul 18 2018 .SHORT TERM...(Tonight through Saturday) Issued at 403 PM CDT Wed Jul 18 2018 Main forecast problem is severe weather overnight. Closed upper low is forecast to move southeast into the Mid Mississippi Valley tonight. Airmass is unstable south of a northwest-southeast warm front. Latest ML CAPE values were between 1000 to 1500 J/Kg. A north-south oriented surface trough over north central Nebraska is forecast to move slowly eastward during the evening. 0-6 Km bulk shear at 20Z is 35 to 50 knots over eastern Nebraska. Believe the scenario will be isolated storms, most likely Supercells, to occur in northeast Nebraska during the early evening. Damaging winds and an isolated tornado is possible. Then later on this evening, a complex of severe thunderstorms with damaging wind threat is expected to develop over northeast Nebraska after 03Z and move southeast across eastern Nebraska and southwest Iowa. HRRR model forecasts that the complex will be through eastern Nebraska and southwest Iowa by 11 to 12Z. After this complex moves through, dry weather is forecast through Saturday as high pressure moves in. .LONG TERM...(Saturday night through Wednesday) Issued at 403 PM CDT Wed Jul 18 2018 Below normal temperatures, with highs in the lower 80s is forecast. Another chance of thunderstorms is on Sunday night into Monday morning as a weak cold front moves southeast. This may only affect western portions of our CWA. The next system with more widespread thunderstorm activity will be next Wednesday as another cold front moves southeast in northwest upper flow. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1225 PM CDT Wed Jul 18 2018 Isolated strong to severe thunderstorms are expected to develop northwest of KOFK between 21Z and 00Z then spread southeast across eastern Nebraska during the evening. Additional clusters of storms are also possible after 03Z. Outside of convection, VFR conditions will prevail. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Smith LONG TERM...Smith AVIATION...Fobert
Hazardous weather outlook, Jul 18, 11:49 AM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1149 AM CDT Wed Jul 18 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-190700- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1149 AM CDT Wed Jul 18 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight Severe thunderstorms will be possible later this afternoon into this evening across especially northeastern Nebraska, and generally north of Interstate 80. Storms are expected to develop along the Nebraska and South Dakota border by mid afternoon, then move into northeast Nebraska by 3 to 6 pm. These storms may become more isolated in character as they move southeast toward east central Nebraska during the early evening. A second cluster of storms may track into northeast Nebraska late in the evening then continue southeastward toward the Omaha and Lincoln areas after midnight. Damaging winds and large hail will be the primary hazards. However, an isolated tornado could also occur in northeast Nebraska with initial storm develop. Locally heavy rainfall may also accompany the severe storms. Minor flooding will continue on the Missouri River from Nebraska City downstream to Rulo. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated thunderstorms may linger into Thursday morning in eastern parts of the area, then on and off again chances remain for Sunday through Tuesday. Minor flooding will continue along the Missouri River from Nebraska City downstream to Rulo. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across portions of northeast Nebraska late this afternoon and this evening. Fobert
In the hours before
Special weather statement, Jul 18, 5:40 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
540 PM CDT WED JUL 18 2018
NEZ011-182315-
Knox NE-
540 PM CDT WED JUL 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX COUNTY UNTIL
615 PM CDT...
At 539 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Santee, or 9 miles southwest of Lewis And Clark
State Recreation Area, moving southeast at 15 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Bloomfield, Crofton and Lindy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Nebraska.
LAT...LON 4285 9761 4272 9748 4270 9749 4257 9771
4276 9787 4284 9769 4286 9763
TIME...MOT...LOC 2239Z 307DEG 32KT 4277 9769
KERNThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:40 PM CDT | Special Weather Statement | OAX | Knox | 35 min |
| Jul 18, 5:48 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 42 min |
| Jul 18, 6:26 PM CDT | Special Weather Statement | OAX | Cedar | 34 min |
| Jul 18, 6:51 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 39 min |
Nearby
Flash Flood Warnings in Nebraska, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.